The entropy of Lyapunov-optimizing measures of some matrix cocycles

Jairo Bochi, Michał Rams

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

We consider one-step cocycles of 2×2 matrices, and we are interested in their Lyapunov-optimizing measures, i.e., invariant probability measures that maximize or minimize a Lyapunov exponent. If the cocycle is dominated, that is, the two Lyapunov exponents are uniformly separated along all orbits, then Lyapunov-optimizing measures always exist and are characterized by their support. Under an additional hypothesis of nonoverlapping between the cones that characterize domination, we prove that the Lyapunov-optimizing measures have zero entropy. This conclusion certainly fails without the domination assumption, even for typical one-step SL(2, ℝ)-cocycles; indeed we show that in the latter case there are measures of positive entropy with zero Lyapunov exponent.

Original languageEnglish (US)
Pages (from-to)255-286
Number of pages32
JournalJournal of Modern Dynamics
Volume10
DOIs
StatePublished - Jul 1 2016

All Science Journal Classification (ASJC) codes

  • Analysis
  • Algebra and Number Theory
  • Applied Mathematics

Cite this